Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What happens if a non-diabetic person given an insulin shot ?

my father was administered to the hospital for bronchitis (devaloped to pneumonia). later, a nurse was about to give him an insulin shot!!!! what could have happened if she did??
Wed, 23 Mar 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Treatment/Therapy
Medical Topics
General & Family Physician 's  Response
May be due to infection your father would have developed impaired glucose utilization. Note that in stress situations some patients do developed increased glucose levels and later come over it.

Note that if it was being administered by mistake, then the consequences would depend upon the type of insulin and dose of insulin administered leading to hypoglycemia.
I find this answer helpful
  Anonymous's Response
Anonymous's  Response

insulin given to a normal person will not cause any major problem apart from transient diziness and tierdness and sweating and with in minutes it will get rectified by the intact nervous and hormonal control action of the body

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

what are the side effects of a non diabetic person shooting insulin

doctor1 MD

if someone took insulin when they dont need it how long before it gets bad?

doctor1 MD

My friend took some of her boyfriends Insulin today. He s a type to diabetic but she s not. What should she do? She feels dizzy and has sweaty hands and feels as if she s going to pass out

Recent questions on  Insulin

doctor1 MD

I am an insulin dependent, taking human mixtard 25 units in morning & 30 units in night, aged 48 years from last fifteen days I am feeling severe pain in legs, and afternoon times severe tiredness, pls help, moreover I have undergonea hydronephrectomy in 1986.

doctor1 MD

Last May I had to go into the hospital after fainting and hitting my head. I had to be put on insulin, no longer controling blood sugar with oral medication. After a CT Scann I was told I had frontal lobe atrophy. Is there really anything I need to do now??

doctor1 MD

i have recently started taking metored as i am insulin resistant - is it normal to feel nauseous ? my food intake has reduced as I am not hungry much since I have started taking it and almost have to force myself to eat and I am also getting lower kidney pain?

doctor1 MD

my dad is on TB (tuberculosis) medication for a week now. Suddenly he has been experiencing leg pain while deep asleep at night, which wakes him up a several times at night. He is diabetic too. His sugar is high and is on insulin. Anything that can help him with the pain.

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

doctor1 MD

Hi Doctor my wife is 25 weeks pregnant. We recently got RBS GCT Test on empty stomach with 50mg glucose[1 hour after] for her. results are a follows: 190 mg/dl Please suggest the demerits of having this level and also advice methods to reduce the...

doctor1 MD

Getting high Blood Urine checks +++ fasting this morning. Positive all day yesterday. This has happened a couple of times in past 6 moths then stops for a while . No other symptoms, no thirst, I am overly tired and didnt want to get up this...